Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 7, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 26, 2014, 2:44 PM CDT for 17 counties in Texas. It took effect at Apr 27, 2014, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 2:44 PM CDT (19:44 UTC)
- In effect from
- Apr 27, 2014, 10:00 AM CDT
- Expired
- Apr 27, 2014, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240 WWUS74 KSJT 261944 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 244 PM CDT SAT APR 26 2014 ...STRONG WINDS EXPECTED SUNDAY AFTERNOON... .WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 MPH SUNDAY MORNING...CONTINUING THROUGH THE AFTERNOON AND EARLY EVENING HOURS. TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 270700- /O.NEW.KSJT.WI.Y.0007.140427T1500Z-140428T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN 244 PM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY. * IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL BE POSSIBLE...MAINLY WEST OF A THROCKMORTON...TO BRONTE...TO OZONA LINE. LOOSE...LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE WIND. * TIMING: 10 AM TO 7 PM SUNDAY * WINDS: 25 TO 35 MPH WITH GUSTS TO 40 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REIMER
2 follow-up statements
807 WWUS74 KSJT 270817 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 317 AM CDT SUN APR 27 2014 ...STRONG WINDS EXPECTED THIS AFTERNOON... .WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 MPH SUNDAY MORNING...CONTINUING THROUGH THE AFTERNOON AND EARLY EVENING HOURS. TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 280000- /O.CON.KSJT.WI.Y.0007.140427T1500Z-140428T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN 317 AM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL BE POSSIBLE... MAINLY WEST OF A THROCKMORTON...TO BRONTE...TO OZONA LINE. LOOSE...LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE WIND. * TIMING: 10 AM TO 7 PM * WINDS: 25 TO 35 MPH WITH GUSTS TO 40 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
672 WWUS74 KSJT 280001 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 701 PM CDT SUN APR 27 2014 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 280115- /O.EXP.KSJT.WI.Y.0007.000000T0000Z-140428T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN 701 PM CDT SUN APR 27 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DIMINISHED SLIGHTLY THIS EVENING. HOWEVER...GUSTY WINDS WILL CONTINUE THROUGH SUNSET. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 12:18 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 26, 12:18 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1218 PM CDT SAT APR 26 2014 .AVIATION... /18Z TAFS/ Strong south winds will continue this afternoon and evening, particularly at the KABI and KSJT terminals, where winds gusts over 30 KTS expected. Isolated thunderstorms should stay west of TAF sites this evening, but may possibly affect stations after 6Z. Some storms, if they develop, could become severe with large hail or damaging wind. Have VCTS at KABI and KBBD at 7Z. Patchy MVFR stratus may also affect eastern TAF sites, from Abilene to Junction towards 5Z and should be east by 11Z as drier air moves in. Main aviation impact Saturday will be strong west winds with gusts of 35 KTS or more, mid morning through the afternoon. North to south runways will likely have a significant cross wind component. 04 && .PREV DISCUSSION... /ISSUED 636 AM CDT SAT APR 26 2014/ .AVIATION... /12Z TAFS/ Latest satellite imagery showing stratus advancing north across the southern 1/3 of the area. going with MVFR CIGS at most of the terminals this morning, besides KABI. The stratus will break up rapidly by early this afternoon, with VFR conditions expected. Low ceilings(MVFR) will return late tonight to the southeast terminals. Isolated to widely scattered thunderstorms will be possible late this afternoon and evening, possibly becoming more numerous later tonight. A few storms may be severe. Confidence is not high enough to add thunder at the terminals this far due to how the models are handling the upper level support. Winds will be south with gusts to 30 knots. Also, have added LLWS to most of the terminals, besides KABI, for this morning. 21 && .PREV DISCUSSION... /ISSUED 425 AM CDT SAT APR 26 2014/ SHORT TERM... (Today and Tonight) ..Severe thunderstorms possible tonight across much of West Central Texas... Strong upper level trough over the western U.S. with 50H temps of -20 to -25 DEG C over California and height falls of 100 meters. Upper level flow was strongly backing across much of the western U.S. At the surface, low level moisture was advecting north across West Central Texas, with a dryline located well to our west. Dewpoints were in the 50s to lower 60s across the Northwest Hill Country and southern Heartland. For today, low level southerly flow will continue across the area as a dryline will mix east to just west of our area by late this afternoon. The main problem for severe convection will be a strong cap in place. If the cap can be broken, strong to extreme instability(MLCAPES 2500 to 3000 J/KG) will be released. The few storms that do develop will rapidly become severe with the help of 35 to 40 knots of 0-6KM shear. The storm type will probably be LP supercells due to strong vertical mixing and 20 to 30 degree T/TD spreads at the surface. The main hazards will be large hail and damaging winds. The best bet for isolated coverage before 00Z Sunday will be west of an Ozona to Robert Lee to Haskell line. Temperatures will be hot with highs in the 90s. For tonight, A few supercells will be possible this evening mainly across the western half of the area due to extreme instability(MLCAPES 2500 to 3000 J/KG) and 0-6KM shear of 40 to 45 knots. The main threats will be large hail and damaging winds. Also, low level moisture will improve enough to lower LCL heights and low level jet increasing resulting in large clockwise turning hodographs in the 0-3KM layer. This will increase the chance for isolated tornadoes, especially with right moving supercells. The dryline will back slightly to our west and merge with a pacific cold front around 03Z Sunday, along with increasing synoptic scale forcing from upper level trough. A squall line will probably rapidly develop and sweep east across West Central Texas through 10Z Sunday. The storm types will be line segments and bow echos with wind gusts of 70 mph possible. Also, large hail will still be possible. The storms becoming slightly elevated with increasing boundary layer CINH, will reduce the tornado threat, however still non zero due to possibly a few supercells embedded in the squall line. most of the activity will be east of the area by 12Z Sunday. 21 LONG TERM... (Sunday through Friday) Hot and dry conditions are forecast on Sunday and Monday, followed by cooler temperatures for the middle to latter part of next work week. On Sunday, the upper level trough that will bring the potential for severe weather this afternoon and tonight, will move across the area Sunday. A pacific front will be east of the area, with west winds increasing to 20 to 30 mph, with higher gusts, across a large portion of West Central Texas. Critical fire weather conditions will be possible, and a wind advisory may be needed across parts of the area. The fire weather concerns are discussed in more detail in the fire weather section below. Areas of blowing dust will be possible, mainly across the western half of the area, and I have included this in the grids. Above normal temperatures are forecast, with highs in the mid 80s to near 90. More of the same is in store for Monday, with breezy, hot conditions expected. Temperatures on Monday will be very similar to what is forecast on Sunday, although winds will be slightly lower. Near critical fire weather conditions will once again be possible across parts of the area. A large upper level trough across the Plains will send a cold front through West Central Texas Tuesday morning. Another reinforcing shot of cool air will move into the area Wednesday. This will help to keep highs generally in the 70s, with lows generally in the 40s, Tuesday through Thursday. Models are indicating a shortwave trough swinging across the Rockies, then across north Texas Friday. There are differences in the strength and track of this feature, so for now I have left the forecast dry. If this feature tracks across West Central Texas, at least a slight chance of showers may need to be introduced on future shifts. Daniels FIRE WEATHER... Sunday afternoon and evening looks to be have the possibility of a nasty fire weather day across portions of West Central Texas. Dryline and Pacific front surge east, followed by 25 to 35 mph west winds and humidities falling to near 10 percent. If the rain Saturday night is significant enough, that helps alleviate a little of the concern. But rainfall from a quick moving system may not be enough to help much in those types of winds and humidities. Fully anticipate Red Flag conditions being met. A Red Flag Warning is in effect for much of West Central Texas from Noon to 10 PM. Also, elevated to near critical fire weather conditions are expected Monday due to gusty west winds and very dry conditions. 21 && .PRELIMINARY POINT TEMPS/POPS... Abilene 92 63 85 53 84 / 10 50 10 0 5 San Angelo 94 61 89 52 88 / 10 40 5 0 0 Junction 90 67 90 50 90 / 10 40 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING from Noon to 10 PM CDT Sunday FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Kimble...McCulloch...Menard... Nolan...Runnels...Schleicher...Shackelford...Sterling...Sutton... Taylor...Throckmorton...Tom Green. &&
Hazardous weather outlook, Apr 26, 5:25 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 525 AM CDT SAT APR 26 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 525 AM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS LATE THIS AFTERNOON AND TONIGHT. THE ACTIVITY LATE THIS AFTERNOON AND EVENING LOOKS TO BE MORE ISOLATED...BUT WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. AS THE STORMS BECOME MORE WIDESPREAD TONIGHT...LARGE HAIL...DAMAGING WINDS...AND DANGEROUS LIGHTNING WILL BE POSSIBLE. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY AFTERNOON AND EVENING ACROSS MUCH OF WEST CENTRAL TEXAS...DUE TO STRONG WEST WINDS AND VERY LOW HUMIDITIES. A RED FLAG WARNING IS IN EFFECT ACROSS MUCH OF WEST CENTRAL TEXAS FROM NOON TO 10 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO TONIGHT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:32 AM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.